Alert archive / Michigan / River Flood Warnings in 2023
River Flood Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 1, 2023, 9:45 AM EDT for Ingham County, Michigan. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 9:45 AM EDT (13:45 UTC)
- Expired
- Apr 2, 2023, 9:28 PM EDT
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Ingham County, MI
The radar
The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sycamore Creek near Holt (HHTM4).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 7:23 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 1, 7:23 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 723 AM EDT Sat Apr 1 2023 LATEST UPDATE... Aviation .DISCUSSION...(Today through next Friday) Issued at 308 AM EDT Sat Apr 1 2023 - Windy with falling temperatures today - Strong sw winds will gradually veer to the nw with falling temps through the day. Temps will fall into the 30s this afternoon. This will cause scattered rain showers which will develop on the back side of the departing system later this morning and afternoon to become mixed with/change over to snow showers before pcpn ends this evening. No snow accumulation is expected. Wind gusts will reach the 30 to 40 mph range with some higher gusts to near 45 mph expected particularly near the Lake MI shoreline. - Fair weather returns tonight through Monday - A ridge of high pressure will build in tonight and bring a return to tranquil wx and diminishing winds overnight. Tranquil weather will continue Monday along with somewhat milder temps as southerly winds develop on the back side of the departing ridge. - Rain and a chance of storms late Tuesday/Wednesday - Isentropic upglide to the north of a warm front will result in potential for scattered rain showers Monday night and Tuesday. A cold front approaching from the west will bring potential for scattered showers and thunderstorms Tuesday night into Wednesday. Much colder wx will briefly return Thursday when high temps will only reach the mid 30s to lower 40s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 723 AM EDT Sat Apr 1 2023 West winds will gust to 30 knots at times today. Rain and snow showers will bring areas of MVFR conditions through the afternoon. VFR conditions will prevail tonight. && .MARINE... Issued at 308 AM EDT Sat Apr 1 2023 A gale warning remains in effect through 8 pm this evening. North northwest gales to around 45 kts are expected from late this morning through the afternoon on the back side of the very strong departing low pressure system. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 8 PM EDT this evening for LMZ844>849. && DISCUSSION...Laurens AVIATION...Ostuno MARINE...Laurens
Hazardous weather outlook, Apr 1, 3:16 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 316 AM EDT Sat Apr 1 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-020730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 316 AM EDT Sat Apr 1 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gusty southwest winds will veer to the northwest at 30 to 40 mph with higher gusts to near 45 mph mainly near Lake Michigan. These wind gusts could cause some tree limbs to fall, some loose objects top be blown around, and a few power outages. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-020730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 316 AM EDT Sat Apr 1 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Southwest gales to 35 knots will become northwest gales to 45 knots later today and cause wave heights to build to 14 to 18 feet posing a significant hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 1, 7:48 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN 3 W CANNONSBURG 43.05N 85.52W
04/01/2023 M1.51 INCH KENT MI NWS EMPLOYEE
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:30 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Kalamazoo | 45 min |
| Mar 31, 8:46 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 33 min |
| Mar 31, 8:54 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 21 min |
| Mar 31, 9:01 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 44 min |
| Mar 31, 9:51 PM EDT | Special Marine Warning | GRR | 114 min | |
| Mar 31, 10:31 PM EDT | Areal Flood Advisory | GRR | Ottawa | 7 hr |
| Mar 31, 10:34 PM EDT | Areal Flood Advisory | GRR | Allegan, Ottawa | 6 hr |
| Mar 31, 10:34 PM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Oceana, Ottawa, Van Buren | 56 min |
| Mar 31, 10:52 PM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Apr 1, 9:43 AM EDT | River Flood Warning | GRR | Kent | 13 hr |
| Apr 1, 10:20 AM EDT | River Flood Warning | GRR | Newaygo | 51 hr |
| Apr 1, 10:26 AM EDT | River Flood Warning | GRR | Ingham | 7 days |
| Apr 1, 10:31 AM EDT | River Flood Warning | GRR | Kent | 12 days |
| Apr 1, 10:36 AM EDT | Wind Advisory | GRR | Allegan, Mason, Oceana, Van Buren | 7 hr |
| Apr 1, 11:17 AM EDT | River Flood Warning | GRR | Newaygo | 50 hr |
Nearby
River Flood Warnings in Michigan, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.